Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is time to start meds???
Dec 2, 2007

Thank you all of you out there trying to help us.God bless u. Diagnosed in October this year and got results twice. The first test with CD4=180 and VL:11800, I googled and came across the "Revivo tea" which i took in combination with "ganoderma tea". 3 weeks i went back for test VL came down to 5000 copies BUT CD4 dropped=148. I am confused and scared of side effects of HAART. My doc suggests to start immediately Truvada+efavirenz and bactrim. Is it safe to keep taking Revivo with HAART or it may interact with HAART and gives me pro. these are ingredients in revivo:arctum lappa varedule (radix), coix lacryma-jobi(semen),momordica charantia (semen0, hypericum chinensis(herbal),nelumbo nucifera(semen),prunella vulgaris(semen),zizyphus jujuba (fructus),glycyrrhiza glabra(radix). Please advise! Thank you

Response from Dr. Wohl

Your apprehension regarding HIV therapy is completely understandable. However, the good news is that the vast majority of people starting these meds do not experience major side effects and are able to stay on their treatment for years.

The regimen suggested to you is simple to take. It does contain efavirenz, and as you know that can make some people feel a little weird for a few weeks. I would recommend that despite that you give it a try. If there are any major problems, they will reverse with discontinuation of the medications (under doctor supervision). You can then try a different combination.

We are learning that HIV too has 'side effects'. It seems likely that uncontrolled HIV is bad for the heart, brain, liver and kidneys. So, in my book the potential adverse effects of the meds are usually trumped by those of the virus.

I would recommend you stop the alternative meds. They are not working (the 5000 change in the viral load was within the variability of the viral load test - meaning the same blood specimen could be run twice giving a value of 11,800 and 6,800). There may well be interactions between the alt meds and the HIV meds. It is not worth risking it.

There is no reason, given the great choices now available, for your CD4 cell count to fall any further. Find a doc who is knowledgeable and whom you can trust and start HIV therapy plus bactrim.

DW



Previous
confused
Next
Atripla VS. Trevada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement